MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screwdriver tip broke while inserting a screw.The tip was retrieved from the head of the screw and an alternate screwdrivers was used to fully seat the screw.The event resulted in 5 minute surgical delay to retrieve the screwdriver tip.No adverse consequences to the patient were reported.This complaint will be reported as a malfunction.
 
Additional Manufacturer Narrative
The reported event was confirmed via visual inspection of the returned device.Per visual inspection wear and deformation was identified around broken tip.The device is in the field for over 7 years.Manufacturing files were reviewed and no revealed anomalies were found.The most likely root cause of the tip fracture ifs normal wear due to device age.
 
Event or Problem Description
It was reported that a screwdriver tip broke while inserting a screw.The tip was retrieved from the head of the screw and an alternate screwdrivers was used to fully seat the screw.The event resulted in 5 minute surgical delay to retrieve the screwdriver tip.No adverse consequences to the patient were reported.

Brand Name
ANCHOR C SCREWDRIVER - STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7987042
Report Number0009617544-2018-00246
Device Sequence Number1572304
Product Code LXH
UDI-Device Identifier07613327267082
UDI-Public07613327267082
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48328500
Device Lot Number111873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1